Since Elizabeth has come home in accordance with her wishes things have been going extremely well.
Last week many friends and neighbours came to see Elizabeth and help whilst I was at work however Elizabeth has prove she is more than capable of looking after herself and has even reminded me of a few things. I am extremely pleased with her progress and she is looking better as she gets out more and is gaining confidence and most importantly she has stopped smoking. There is no one who smokes in the house and she is not encouraged to drink. Home is an especially safe place as there is no consultant psychiatrist overdrugging her. There are staff that call twice a day from the Home Treatment Team and it is a shame really because we cannot go out and do very much as we have to wait in for them. In the mornings Elizabeth does not always feel too great however throughout the day she has shown responsibility and initiative. For instance I went out to buy ingredients to do some cooking – We together cooked two meals for during the week and one for today and also cakes. I did chocolate brownies, honey, date and walnut and chocolate cakes. I am quite exhausted now but they have come out quite well.
Elizabeth is looking fitter as a friend of mine took her out for a long walk – further than even I would attempt to walk the other day. She also got taken to the cinema and her sister took her to Southend. If it is nice tomorrow we will go out somewhere.
Elizabeth does not need any lorazepam since coming home because has has her cat . This is a highly addictive drug – not only that there were others as well. I have bought the other drugs but they are not needed on a day to day basis – she has enough drugs with the Clozapine and that I am told is far too high – that is if they increase it to more than 100mg. It is no wonder Elizabeth had to sleep int he afternoons and was in bed at 6pm. Now she is up at this hour and it witnessing me writing this blog and Elizbeth says hello to everyone – she is doing extremely well since being at home. The problems in the past have since gone and that is because Elizabeth was suffering Akathisia as a result of the Quetiapine which was given at 800mg – maximum dosage.- I am keen as a mother that she remains on the minimum and not the maximum dosage and besides the very fact she is treatment resistant shows that when she was deprived of the drug several days there was no effect at all. So if she can do OK on a lower dosage then this is what the consultant psychiatrist should be looking at – minimal dosage as it is very therapeutic for Elizabeth to be surrounded by family and familiar faces.
Apparently whilst at the care home Elizabeth was worrying about how her family were. It was no wonder why she was stressed and now I am seeing huge signs of improvement. Elizabeth had not forgotten cookery and did not even need to be prompted in the kitchen. She has hung washing out and knows that because I work full time she has to be independent in this house. This morning she made breakfast and together we prepared several meals plus the cakes which I have just had a look at and I am very pleased with how they have turned out.
“Clozapine works on a plasma concentration which is only partially related to the amount taken. A dose of 350mg may or may not produce a plasma level of 350ng/mL (nano grams per millilitre) This is entirely dependent on the patient’s metabolism. The reason why some patients are given catastro0hic doses as high as 900mg is because they are poor metabolisers.. This is the craziest medication scheme known to the medical profession. The body is not metabolizing a toxin so increase the toxin!
The minimum effective dose can be achieved by discovering what is preventing the uptake of the drug. Cigarette smoke for a start can lead to a higher dose requirement to get to the proper plasma concentration but no help is given to patients to give up smoking. CYP450 antagonists also cause the drug plasma concentrations to be low in spite of high oral doses. If the patient is a poor metaboliser the metabolism problem needs addressing and then a much lower dose will be effective.
People who do not know about pharmacokinetics and pharmacodynamics should never be allowed near a prescription pad and quite how social services would now about this I cannot imagine” Well I want Elizabeth to see Professor Pirmohammed about this and he is out of the country right now and I will be trying again and will be at the INTAR Conference so will check on this but why is there not a National Metabolism Programme. Elizabeth is treatment resistant and how many more are having bad reactions to these drugs and this has nothing to do with a so called diagnosis but whether someone can metabolize the drugs and Elizabeth cannot so all of these treatments are a waste of taxpayer’s money – it would appear that some professionals are driven by blind ideology. Social services should not have any control over medical decisions “they are well outside of the expertise and remit here – this is professionally unacceptable and should be reported” WELL I AM REPORTING THIS – NO WAY SHOULD SOCIAL SERVICES BE INVOLVED IN ANYTHING TO DO WITH THE DRUGS AND ELIZABETH WAS ONCE PESTERED BY A FORMER SOCIAL WORKER TO TAKE CLOZAPINE – WHEN I CONFRONTED THIS SOCIAL WORKER SHE DID NOT DISPUTE THIS FACT.
“THGE CORRECT REGIMEN FOR ADMINSTERING PSYCHOPHARMACEUTICAL MEDICATION IS BY TITRATING TO A MINIMUYM THERAPEUTIC DOSE NOT ONLY TO PROTECT THE PATIENT BUT TO REDUCE THE COST OF TREATMENT”
I quite agree with this
“If a patient is managed on 100mg then it is manifestly absurd to increase the dose
– well Elizabeth was managed on nothing a while back whilst refused assessment and I desperately tried to get this chemical even phoning Novartis as I knew she could not just come off it – however now I have seen Elizabeth is OK on much less a dosage than before. Possibly she needed that higher dose when she was in hospital but now she is home and that in itself is therapeutic.
To my horror the Home treatment team gave me the blood test form and it said Lithium – I was gong to refuse this as this is contra indicated and then there was a knock at the door to say this had been given by mistake however I know of people on this drug and Clozapine and the Oxford Psychiatry textbook warns against concomitant prescribing of this type. There are interaction warnings with Lithium and I have information on this. Anyway Elizabeth does not need any other drugs right now – she is fine and doing well.
I am going to take her out somewhere nice tomorrow – hopefully the weather will be better in the UK.